Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at May 10, 2006, 6:29 PM CDT for Kenedy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 6:29 PM CDT (23:29 UTC)
- Expired
- May 10, 2006, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 102330 TORBRO TXC261-110000- /O.NEW.KBRO.TO.W.0006.060510T2329Z-060511T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 629 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SARITA * UNTIL 700 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHEAST OF BORDER PATROL...OR ABOUT 11 MILES SOUTHEAST OF SARITA...MOVING EAST AT 15 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF KENEDY COUNTY. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE STRAIGHT LINE WINDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 2731 9782 2699 9780 2691 9748 2730 9743 $$ TOMASELLI
1 follow-up statement
000 WWUS54 KBRO 102348 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 646 PM CDT WED MAY 10 2006 TXC261-110000- /O.CON.KBRO.TO.W.0006.000000T0000Z-060511T0000Z/ KENEDY TX- 646 PM CDT WED MAY 10 2006 ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR NORTHEASTERN KENEDY COUNTY... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES NORTHEAST OF BORDER PATROL...OR ABOUT 14 MILES SOUTHEAST OF SARITA...MOVING EAST AT 15 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF KENEDY COUNTY. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 2731 9782 2699 9780 2691 9748 2730 9743 $$ TOMASELLI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 1:43 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 10, 1:43 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 143 PM CDT WED MAY 10 2006 .DISCUSSION... TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING 106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST. TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA. THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON. TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR AND NORTHWEST FLOW ALOFT. && .MARINE... BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4 TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING. THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA. && .AVIATION... A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15 KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH BROWNSVILLE AROUND DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 79 65 85 73 / 40 30 10 10 10 BROWNSVILLE 74 83 65 89 73 / 40 30 10 10 10 HARLINGEN 72 83 64 89 71 / 40 30 10 10 10 MCALLEN 72 87 66 90 72 / 40 30 10 10 10 RIO GRANDE CITY 72 89 66 92 72 / 30 20 10 10 10 SOUTH PADRE ISLAND 74 80 69 82 74 / 40 30 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/54/MARTINEZ
Hazardous weather outlook, May 10, 3:35 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 335 PM CDT WED MAY 10 2006 TXZ248>257-111100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 335 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL IMPROVE BY THURSDAY EVENING. WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN NEAR 20 KNOTS THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 10, 4:16 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 19 NE ZAPATA 27.09N 99.04W
05/10/2006 E0.75 INCH ZAPATA TX CO-OP OBSERVER
REPORTED AT THE FANDANGO GAS PLANT
&&
KVANSPEYLocal storm report, May 10, 4:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 20 NNW RAYMONDVILLE 26.75N 97.90W
05/10/2006 U0.50 INCH KENEDY TX LAW ENFORCEMENT
&&
KVANSPEYLocal storm report, May 10, 5:08 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
508 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG W ENCINO 26.93N 98.13W
05/10/2006 BROOKS TX CO-OP OBSERVER
DOUBLE PANE WINDOWS BROKEN IN TSTM WIND GUSTS NEAR ENCINO
AND RACHAL
&&
KVANSPEYLocal storm report, May 10, 5:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL FALFURRIAS 27.22N 98.14W
05/10/2006 M0.75 INCH BROOKS TX PUBLIC
&&
KVANSPEYLocal storm report, May 10, 5:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 N SAN MANUEL 26.58N 98.12W
05/10/2006 M0.75 INCH HIDALGO TX CO-OP OBSERVER
&&
KVANSPEYLocal storm report, May 10, 5:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL SAN MANUEL 26.57N 98.12W
05/10/2006 M0.75 INCH HIDALGO TX CO-OP OBSERVER
&&
KVANSPEYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:47 AM CDT | Marine Weather Statement | BRO | 21 hr | |
| May 10, 3:31 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 49 min |
| May 10, 3:59 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 46 min |
| May 10, 4:03 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 27 min |
| May 10, 4:26 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 34 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 26 min |
| May 10, 4:48 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 42 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 46 min |
| May 10, 5:00 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 30 min |
| May 10, 5:13 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 47 min |
| May 10, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 60 min |
| May 10, 5:46 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 20 min |
| May 10, 5:55 PM CDT | Special Marine Warning | BRO | 65 min | |
| May 10, 5:59 PM CDT | Flash Flood Warning | BRO | Hidalgo | 61 min |
| May 10, 6:05 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
| May 10, 6:30 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 45 min |
| May 10, 6:31 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 44 min |
| May 10, 6:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 10, 6:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 32 min |
| May 10, 6:59 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 31 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.